Posted by: Daniella | 2009-01-14

Xanor 0.5mg versus Xanor SR ?

Hallo Please help? My mother has been taking Xanor 0.5mg for a while. she takes 1/2 a tablet in the morning and 1/2 a tablet at night.
the latest presription that she received from the pharmacy was xanor SR 0.5mg.
She has many of side effects she feels dizzy, very tired,blurred vision, weak etc. Please help dr i noticed the SR on the box and maybe these can be too strong??? Can you please explain the difference of these 2 tablets to us please?

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hello Daniella,
Let's se. Firstly, she was taking HALF a 0.5 mg tablet twice a day, quite far apart ; and switched to a full 0.5 mg dose taken once. But the point of an SR ( Slow-Release ) preparatio of any med, is that it is prepared in such a way that the active drug is released slowly from the tablet, supposedly giving one a lower, but sufficient and steady blookd level over a longer period. When one takes an ordinary tablet or capsule, it sends to be released at the same time, absorbed, producing an initially higher blood level, which tails off gradually to low levels before the next dose is taken.
If her doctor decided to change from a standard to an SR formulation, he ought to have explained this properly to her, as should the pharmacist. It may well be ( you don't mention how long she has been taking the new format ) that she will rapidly grow used to the new formulatiomn, and lose the unwanted side-effects,
Something else occurs to me --- some SR preparations rely on a special coating for the tablet, to produce the slow-release effect, and the tablet should not be broken or disturbed before swallowing. If by chance she is breaking the SR tablet in half, as perhaps she did with the previous form, this could be a partial explanation for the side-effects. Similarly, one would generally take the SR form once a day, not twice. IF she was taking them twice, this also could explain these side-effects

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.